Venlafaxine libido

Common Questions and Answers about Venlafaxine libido

effexor

I went to my general practioner today complaining of depressive symptoms. I specifically told him that I wanted a drug that would not affect my libido or sexual function, because I am starting a new relationship that may soon become sexual. He put me on Venlafaxine XR (37.5 to start then 75 mg), of which I'd never heard. I got home and googled it, and found a lot of people complaining mainly about sexual dysfuction (impotence?) and to a smaller extent lack of libido.
I just wanted to make sure that your question is about male fertility and not male sexual dysfunction. Venlafaxine nearly always results in male sexual dysfunction, including loss of libido, delayed ejaculation and abnormal ejaculation. I experienced profound lack of interest in sex when on venlafaxine. You can download the Prescribing Information from the Wyeth site. It is about 50 pages, but you can search through it. All the best.
I start having problems with my sleep,with my studying,with my libido(it went down) e.t.c. When I know that we wouldn't going to have sex,my erection and ejaculation are OK.I went on psychiatrist and endocrinologist.My levels of testosterone and prolacine are OK(testosteron 14.32nmol/L,prolactin 11.85ng/ml).My morning erection is OK.So my problem is only psychological.First my psychiatric prescribe me venlafaxine XR 75mg 1x1 and diazepam 5mg 2x1 for two weeks.
Friend is 46 yo female. s/p L mast. No chemo or rads. Started tamoxiphen 6 wks. ago. posive side effects most significant are hotflashes, mood swing, insomnia & decreased libido. Why MD. put her on effexor with it's similar side effects and do side effects decrease as in time?
I start having problems with my sleep,with my studying,with my libido(it went down) e.t.c. When I know that we wouldn't going to have sex,my erection and ejaculation are OK.I went on psychiatrist and endocrinologist.My levels of testosterone and prolacine are OK(testosteron 14.32nmol/L,prolactin 11.85ng/ml).My morning erection is OK.So my problem is only psychological.First my psychiatric prescribe me venlafaxine XR 75mg 1x1 and diazepam 5mg 2x1 for two weeks.
I have little to no libido. My doctor has me switched over to Wellbutrin due to the low libido side effects. I am on my second week of a very low dose of Wellbutrin (35 mg am, 17 mg afternoon). I have noticed that for several hours after I take it, my lips and face tingle as if they are slightly numb. In addition, my thoughts are slightly jumbled and not clear. Is this normal? How long does it take for the Wellbutrin to kick in?
In contrast, the SSRIs (Prozac, Paxil, Zoloft and Celexa), venlafaxine (Effexor) and mirtazapine (Remeron) averaged about 40%. When subjects were removed who had other probable causes of sexual dysfunction, the results were even better. Wellbutrin's rate dropped to 7% with the other medications dropping to between 23-30%. " http://depression.about.com/cs/sexualdysfunction/a/bedroomblues.
You may find that since your still taking the Welbutrin, that the "discontinuation syndrome effect" of the Venlafaxine may be a little less severe for you. Usually by the 3rd or 4th day without taking Venlafaxine is going to be the worst part of the discontinuation syndrome. No telling how long it will last because this effect is different for everyone. Some people get over this effect in a week and others say it sticks around for many weeks.
I was prescribed venlafaxine(efexor XL) for tiredness. I took this for 1 year. I experienced a range of unpleasant side-effects e.g. blunted of positive feelings, loss of libido, physical agitation, headaches etc. Withdrawal, which was very bad , subsided after 3 months, but the side-effects have continued unchanged, for 18months. Is there anything I can do? I have come to think that these horrible effects are permanent.
Affect in what way? Sexual dysfunction ie loss of libido is a common side effect for a lot of psychiatric drugs but it doesnt effect everyone.
Both drugs could have impact on your libido like most SSRIs. If I were you I would pick Zoloft and continue it with Wellbutrin (Wellbutrin is critical if you need your libido and energy like you said) like you doctor said, based on what you are seeking. Don't give up seeking the right medication for you. You have more to try there is a pretty efficient tetracyclic and some good new generation tricyclics like nortriptyline but those are sedating and you take them before bedtime.
One significant benefit has been the re-emergence of my libido with coming off prozac as all that i want is to be the person i know myself to be and not only operating at below 55% or something. Any comments appreciated.
You should ask your doctor about Buspar. There will not be any sexual/libido side effects. It is very unlikely there would be any side effects.
50mg of Pristiq=150mg of Effexor. I found Pristiq did not cause as much low libido as Effexor has for me. I also didn't gain weight on it. Same might be true for Effexor for me (who knows?). I gained weight on Celexa and felt significantly more blunted emotionally by it. I think, if Pristiq is only 150mg of Effexor at it's theraputic dose than it may work for some, but if your depression is very severe, it might not be a high enough dose? Just a thought.
A fascinating research study was published today by Irving Kirsch of the University of Hull, questioning whether or not 4 popular antidepressants are any better than placebo, and found that they weren't any better. Here's the study: http://medicine.plosjournals.org/perlserv/?request=get-document&doi=10.1371/journal.pmed.
If I could give any advice on this drug--DON'T take it...it's not worth the weight gain, withdrawal symptoms, and not to mention the horribly low libido and inability to climax...I was in a relationship, and this made sex very frustrating for me and my partner. I think these drugs Pharmaceutical companies are pushing are WORSE than crack cocaine or heroin!!! They mess up your body and are almost Impossible to get off of!
I also found the libido to be an issue. But, it depends on the level of depression. I do not think my depression was severe enough to warrant Effexor (it was given to me as Pristiq initially). I think I could have pushed through it or maybe tried prozac? But, I think it's a great drug if you're really depressed and generally, I don't think the side effects ON Effexor are any worse than any other. Just plan to stay on it.
I am really glad to have found a forum withothers describing similar symtoms,(my husband says its all in my head) so I know I am not creating some weird melodramatic mood myself. O just a small note about libido, this drug did not interfer with that, in fact I think my libido went off the chart when on this med.Anyhow at this point I need to know how long these horrid withdrawal systems will last. I need to get back to life. Thanks to you all!
Stomach pain, gaz, gastric reflux, headaches,sweating, insomnia,twitching, weight gain, total absence of libido, inability to climax etc.... The withdraw symptoms are even worse! Just to take your meds later in the day will let you experience these nasty symptoms: Nausea, dizziness, "brain shivers", blurred vision, shortness of breath, inability to fucus your thoughts,in other words, you are a real mess.
effexor an anti-depressant medication, but more on these drugs later in section 4 below. Effexor(venlafaxine) is also used to treat OCD. My OCD behaviour seems to have increased since going off the lithium. This may be OCPD, obsessive-compulsive personality disorder, which I have discussed earlier in this account. This 75,000 word statement deals only tangentially with the OCD and OCPD behaviour in my life. 3.8.
Serotonin levels have been shown to correlate with motivation, concentration, energy, sociability, and libido, and to correlate negatively with anxiety. Too little serotonin in combination with other neural changes and we become isolated, lose motivation and the ability to concentrate, and experience increased anxiety. If we have increased amounts of serotonin present in our neural synapses we become full of energy, gregarious, and our libido increases.
effexor an anti-depressant medication, but more on these drugs is found later in section 4 below as well as on the internet for interested readers. Effexor(venlafaxine) is also used to treat OCD. My OCD behaviour seems to have increased since going off the lithium. This may be OCPD, obsessive-compulsive personality disorder, which I have discussed earlier in this account. This 110,000 word statement deals only tangentially with the OCD and OCPD behaviour in my life.
I basically told her the relationship is being put to risk. I let her know that her libido was lacking, which she agreed, Energy was lacking, which she agreed also and that our social life was nil. She has agreed to be more open towards the issue with me, as I laid it out that if she wants my support then she has to let me know what is going on. The best part is I will seek my own coucilling and she has agreed to join.
MedHelp Health Answers